MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD CLEARIFY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD CLEARIFY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 21-345
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, pre-operatively, two devices sparked and caught fire.It was noted that all devices from the same lot number have been pulled.There was no patient involvement.
 
Additional Manufacturer Narrative
D10 concomitant product: 21-345, 21-345 clearify visualization system, (lot# d4m1729y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the device noted the foam body was torn near the power button.The valve was not opened.The surfactant was gone.Functional testing found that the tactile inspection of the power switch confirmed that the switch was fully activated.The device was dismantled; the foam body was torn to expose internal components.The battery was tested for voltage capacity and the device batteries were not drained.Brown stains on the inside of the foam body and near the seal were observed.It was reported that instrument sparked.The reported issue was confirmed.The most likely cause was traced to design.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, pre-operatively, two devices sparked and caught fire.It was noted that when the device was turned on, it emitted a funny smell and failed to warm the scope as expected.While the foam portion of the device became very warm, the area where the scope was inserted remained cool and the device's light was not illuminated.Additionally, it was also noted that all devices from the same lot number have been pulled.There was no patient involvement.

Brand Name
CLEARIFY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21751287
Report Number9612501-2025-00919
Device Sequence Number9822041
Product Code GCJ
UDI-Device Identifier10884521213562
UDI-Public10884521213562
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K062779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-345
Device Catalogue Number21-345
Device Lot NumberD4M1729Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown